MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE
Model Number CF-LV1I
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported to olympus, the colonovideoscope had air/water flow problem.The event occurred during preparation for use, prior to an enteroscopy procedure.It was reported that the procedure was completed using similar device with no delayed.Upon inspection and testing of the customer returned device, fibrous foreign material was found clogged in the scope nozzle due to insufficient or incorrect reprocessing.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.There was no report of patient harm or user injury associated with this event.
 
Additional Manufacturer Narrative
The customer suspected device was returned for investigation.The olympus service center confirmed the reported event during inspection and testing.Upon evaluation of the returned device the following defects were found, angles insufficient due to angle wires stretched, and foreign material clogged in scope nozzle.The faulty parts were replaced, and the device was returned to the user facility.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the type and cause of the foreign material could not be identified.It is likely that the material was not completely removed even though the user reprocessed the device in accordance with instructions for use (ifu).The specific root cause could not be determined at this time.The user may detect the event properly by handling device in accordance with the ifu: ¿preparation and inspection.Inspection of the endoscope.Inspect the air/water nozzle at the distal end of the endoscope¿s insertion section for abnormal swelling, bulges, dents, or other irregularities.Inspection of the endoscopic system.Inspection of the air-feeding function.Inspection of the objective lens cleaning function".The following information is stated regarding reprocessing in the ifu: "flush the air/water channel with water and air.Caution: to prevent clogging of the air/water nozzle, always use the aw channel cleaning adapter to clean the air/water channel after each use.Manually disinfecting the endoscope and accessories.Clean the external surfaces.Immerse the endoscope in the detergent solution.Thoroughly brush or wipe all external surfaces of the endoscope, using a clean lint-free cloth, brush, or sponge.Pay particular attention to the air/water nozzle opening and the objective lens on the distal end of the insertion section, and confirm that all debris is removed from all surfaces of the distal end.Flushing detergent solution into the air/water channels¿.Olympus will continue to monitor field performance for this device.

Brand Name
COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15053481
Report Number9610595-2022-00091
Device Sequence Number4773219
Product Code FDF
UDI-Device Identifier04953170312410
UDI-Public04953170312410
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-LV1I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CV-V1
Patient SexUnknown